Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 14, 2014, 12:08 PM CDT for Morgan County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 12:08 PM CDT (17:08 UTC)
- Expired
- Jul 14, 2014, 12:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 12:25 PM CDT | HAIL 0.75 | Syracuse, MO | A COUPLE OF REPORTS FROM THE PUBLIC. DIME OR PENNY SIZED HAIL MIXED IN WITH PEA SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS53 KSGF 141708
SVRSGF
MOC141-141800-
/O.NEW.KSGF.SV.W.0187.140714T1708Z-140714T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 100 PM CDT
* AT 1205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN
PETTIS COUNTY...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE AND SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3869 9284 3868 9283 3860 9283 3850 9272
3861 9307 3868 9307 3870 9305
TIME...MOT...LOC 1708Z 282DEG 23KT 3875 9305
HAIL...1.00IN
WIND...60MPH
$$
DSA2 follow-up statements
261
WWUS53 KSGF 141720
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT MON JUL 14 2014
MOC141-141800-
/O.CON.KSGF.SV.W.0187.000000T0000Z-140714T1800Z/
MORGAN MO-
1220 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MORGAN COUNTY UNTIL 100 PM CDT...
AT 1217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME
SOUTHWESTERN COOPER COUNTY...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY
EVENING FOR SOUTHEASTERN MISSOURI.
LAT...LON 3861 9302 3870 9303 3869 9284 3868 9283
3860 9283 3850 9272
TIME...MOT...LOC 1720Z 290DEG 23KT 3869 9293
HAIL...1.00IN
WIND...60MPH
$$320
WWUS53 KSGF 141736
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT MON JUL 14 2014
MOC141-141746-
/O.CAN.KSGF.SV.W.0187.000000T0000Z-140714T1800Z/
MORGAN MO-
1236 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3861 9302 3870 9303 3869 9284 3868 9283
3860 9283 3850 9272
TIME...MOT...LOC 1736Z 290DEG 23KT 3865 9281
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:08 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 14, 12:08 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 PM CDT Mon Jul 14 2014 .SHORT TERM...(Today and Tonight) Issued at 257 AM CDT MON JUL 14 2014 Showers and thunderstorms associated with a weakening cold front were moving across portions of southern Missouri early this morning and are expected to continue to move to the south and east through sunrise. Instability this morning was fairly limited and no severe weather is expected with the storms. The storms will be capable of some rather heavy rainfall at times with some localized minor flooding possible in areas that don't handle quick heavy rain well. Another wave will swing south across the region later today and into the late afternoon hours as the upper low over the Great Lakes region moves south. This next front/wave will allow additional showers and storms to develop this afternoon. Again, instability and shear will not be sufficient enough for more than a few strong storms. While an isolated severe storm may be possible mainly over south central Missouri, it is not expected. Other than the chances for showers and storms through tonight, some areas of fog are possible through sunrise. Cooler air will begin filtering into the region tonight as well with overnight lows falling into the middle 50s as cool Canadian surface high pressure slides south across the plains and into the Ozarks. .LONG TERM...(Tuesday through Sunday) Issued at 257 AM CDT MON JUL 14 2014 The unseasonable cool and deep upper low will allow a cool Canadian air mass to slide south through the plains and into the Ozarks through Tuesday and linger over the region into late Wednesday morning. The airmass is expected to bring temperatures that are 10-15 degrees below normal for this time of year with lower humidities. This will bring afternoon highs only in the middle 70s with overnight lows falling into the lower 50s in some locations. This would be more in line with mid October temperatures than mid July. An upper level short wave will move through the northwesterly upper level flow on Thursday and bring the potential for some showers and scattered storms to mainly extreme southern Missouri. The GFS has more widespread rainfall depicted, but it has been more bullish with the expanse of rain the last few runs than has actually occurred. Leaned towards the Canadian/ECMWF as a result and the rain chances in the forecast indicated this. The upper low will continue to reside over the Great Lakes region into the coming weekend. This will allow for additional cooler weather to impact the region. As a result it may be early next week before temperatures climb back to normal for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1152 AM CDT MON JUL 14 2014 A cold front moving through central Missouri will bring the chance of showers and thunderstorms to southwestern Missouri Airfields later this afternoon into early this evening. There is a chance of a brief period of MVFR conditions due to reduced forward visibility in heavier rain with this frontal passage. A very strong Canadian high pressure system will move southward into the area behind the front this evening and overnight...dominating local area weather for the rest of the TAF forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Colucci
Hazardous weather outlook, Jul 14, 5:56 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 AM CDT MON JUL 14 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 556 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SIGNIFICANT FOG RISK. DISCUSSION... PATCHY FOG WITH VISIBILITIES DOWN TO A HALF MILE OR LESS CAN BE EXPECTED THROUGH 9 AM THIS MORNING GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR AND EAST OF HIGHWAY 13. A COLD FRONT WILL MOVE THROUGH THE OZARKS THIS AFTERNOON AND BRING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH...MAINLY SOUTH AND EAST OF A WEST PLAINS TO EMINENCE LINE. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTH TO SOUTH FROM LATE THIS AFTERNOON INTO THIS EVENING. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jul 14, 9:38 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG 3 NNW TURTLE 37.56N 91.44W
07/13/2014 DENT MO LAW ENFORCEMENT
LARGE TREE REPORTED DOWN ACCROSS THE ROAD ON ROAD 541...
EASTBOUND LEG...BETWEEN ROAD 541 AND ROAD 542.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 40 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 67 min |
| Jul 13, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 64 min |
| Jul 14, 1:32 AM CDT | Areal Flood Advisory | SGF | Webster, Wright | 4 hr |
| Jul 14, 5:14 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Dallas, Dent, Hickory, Laclede and 10 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.